Arkansas, 2001

Tornado in Arkansas, February 24, 2001

February 24, 2001 · NWS LZK · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 2:30 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 24, 2:30 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST SAT FEB 24 2001

MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY
TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS
CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING
FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND
SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE
IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED
TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY
CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS
MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING
WET. 32

.LIT...NONE.

In the hours before

Special weather statement, Feb 24, 1:25 PM CST, 4 hours 48 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000-

SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CST SAT FEB 24 2001

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL
OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD
OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN
EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM.
MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES
EASTWARD.

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS
FOR THIS AFTERNOON AND THIS EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK
YOUR SEVERE WEATHER PREPARATIONS.

&&

38
Special weather statement, Feb 24, 4:18 PM CST, 1 hour 55 minutes before
ARZ037-038-040-041-050>052-059-070-250000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CST SAT FEB 24 2001

...TORNADO WATCH FOR WESTERN ARKANSAS CANCELLED...

TORNADO WATCH NUMBER 31 THAT WAS ISSUED EARLIER TODAY FOR PARTS OF
WESTERN ARKANSAS HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT.

ALL SEVERE WEATHER HAS MOVED EASTWARD INTO CENTRAL AND NORTHERN
ARKANSAS. SCATTERED THUNDERSHOWERS WILL CONTINUE OVE5R WESTERN
ARKANSAS FOR THE NEXT COUPLE OF HOURS.

AGAIN...TORNADO WATCH NUMBER 31 FOR WESTERN ARKANSAS HAS BEEN
CANCELLED AND IS NO LONGER IN EFFECT.

22
Local storm report, Feb 24, 4:58 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
458 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    MENA                      AR   .88 INCH HAIL
02/24/01   POLK                           REPORT FROM POLK COUNTY
                                          JUDGE

0235 PM    COAL HILL                 AR   60-65 MPH TSTM GUST
02/24/01   JOHNSON                        MOBILE HOME DAMAGED. .
                                          REPORTED BY STORM
                                          SPOTTER.

0350 PM    2 S LITTLE ROCK           AR   TORNADO
02/24/01   PULASKI                        DEBRIS AND SIGNS DOWN
                                          ON U.S. HWY 65. 2
                                          TRACTOR TRAILER TRUCKS
                                          TURNED OVER

0350 PM    4 E NORTH LITTLE ROCK     AR   TORNADO
02/24/01   PULASKI                        WAREHOUSE DAMAGED.
                                          SEVERAL EMPTY SEMI
                                          TRAILERS TURNED OVER. .
                                          REPORTED BY STORM
                                          SPOTTER.

0415 PM    AUSTIN                    AR   TORNADO
02/24/01   LONOKE                         TREES DOWN. ROOFS OFF
                                          HOUSES AND BUSINESSES.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0419 PM    WARD                      AR    MPH TSTM GUST
02/24/01   LONOKE                         STRUCTURE DAMAGE
                                          REPORTED. . REPORTED BY
                                          HAM RADIO OPERATOR.

0435 PM    CARLISLE                  AR   TORNADO
02/24/01   LONOKE                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Feb 24, 5:12 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
512 PM CST SAT FEB 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 PM    KENSETT                   AR   WIND DAMAGE
02/24/01   WHITE                          REPORTED BY MEDIA.

0450 PM    VIOLA                     AR   WIND DAMAGE
02/24/01   FULTON                         1 OT 2 MOBILE HOMES
                                          DAMAGE. REPORTED BY
                                          MEDIA.

The radar

The Little Rock radar (KLZK), 55 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lonoke

When
February 24, 6:13 PM CST to 6:17 PM CST
Where
Lonoke County, 1 mi S of Allport
Rating
F1
Path length
2.7 mi
Path width
100 yd
Reported by
NWS STORM SURVEY
Coordinates
34.517, -91.800

A weak tornado was spawned in southern Lonoke County about 0.8 mile south of Allport. The tornado moved quickly northeast, and uprooted a number of trees. The tornado also overturned a few sheds and removed roof shingles from several homes and businesses. The tornado travelled roughly 2.7 miles before dissipating 0.8 mile northeast of Humnoke.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyThe tornado archive for Arkansas, 2001Warnings in Arkansas, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233565.